Results 1 to 10 of 10

Thread: minocyclin induced lupus

  1. #1
    Join Date
    Feb 2008
    Location
    North Carolina
    Posts
    6
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default minocyclin induced lupus

    hey everyone! okay, i had my first rheum. appt. yesterday and with my prior blood work, she pretty much settled on a diagnosis of lupus but wanted to do more tests anyways.

    but here is the weird thing. i started taking minocyclin (a low dose antibiotic used for acne treatment) in august and stopped after about two months because i started breaking out in hives and we couldn't figure out why. apparently minocyclin is has the highest rate of causing lupus in teenage girls (i'm 18) and in the UK they don't prescribe it without running a battery of tests first. and minocyclin can cause major flare ups in people with lupus.

    so i have a couple questions...
    1) what is our FDA doing not requiring tests???
    2) has anyone else heard/experienced anything with minocyclin induced lupus?

    thanks guys!

  2. #2
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Those are good questions, Seekthe joy.
    Why don't you ask your doc. I think I will ask my daughter's dermatologist. That was what he prescribed her a few years ago. She had to stop, too, because it caused her to break out. the only thing is it is my understanding that after the drugs are stopped and all filters out of the body, then the symptoms of lupus go away, too. Did yours not go away?

    Have a great day.

    Karen

  3. #3
    Join Date
    Feb 2008
    Location
    North Carolina
    Posts
    6
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    minocyclin-induced lupus differs from drug-induced lupus in that the symptoms very very closely resemble lupus and the symptoms can last for up to 2 years. even after the lupus fades out, if someone who had minocyclin-induced lupus takes one pill they will most likely have symptoms again in 24 hours.

    its incredibly strange. but i have my fingers crossed that its minocyclin-induced so it will go away eventually and i'll find out week after next

  4. #4
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Well Seek the Joy,

    I think that I will cross my fingers with you. Hopefully it will go away for you.
    Actually, I will pray that you are freed from this illness.

    In Him,

    Karen

  5. #5
    Join Date
    Oct 2008
    Posts
    6
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Wow! I have never heard of this-but I took minocyclin at age 22, and have severe hives all over, and it took a few weeks to fully go away. Now, almost five years later, after having our son, I am achy all over, and I have other symptoms. I am just waiting for an appt. with a rheumy-my dr. is thinking lupus. This is so interesting!

  6. #6
    Join Date
    Nov 2007
    Location
    Texas
    Posts
    1,189
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    You might want to ask about fibromyalgia, also...
    I have promises to keep and miles to go before I sleep, and miles to go before I sleep.......Robert Frost

  7. #7
    Join Date
    Jun 2008
    Posts
    915
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Hi all,
    Boy after reading these posts it puts a fear in you about this medication. I have never taken this medication. I have Lupus and man this drug sounds very scarey to me big time.

    Hugs,
    Kathy
    Lupus for many years. Like most of my life. Sjogrens that started at 35 and Scoliosis, Spinal Stenosis, Degenerative Disc Disease, Osteo-Arthritis of the spine, Ankylosing Spondilitis, Periferal Neuropathy, mild CP and now just recently diagnosed with PA. I had a disc replaced in December of 2007.

    Medications:
    Plaquenil, Sulindac, Imuran, Celiac diet, Tramadol and B12 shot once a month.

  8. #8
    Join Date
    Nov 2008
    Location
    Manchester UK :D
    Posts
    87
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I was on this drug and it was what triggered off my lupus. Before it i had no symptons at all. After a month i stopped taking it,as i'd just forgotten about it (yes i was a reliable 16 year old), but since then i've never been the same, and now have SLE. :S Mind you, mine could also have been triggered by large stress levels that occured around the same time as i had a lot of family issues. But is an interesting link that i've read about before. And if it was, i shall never be vain again and should've put up with a few spots!!!!

  9. #9
    Join Date
    Feb 2009
    Location
    San Diego
    Posts
    24
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default minocyclin

    I take this med for acne but i didnt start it until just last year and i have had lupus since 2004 i have had no side effects but that is scary
    Lupus is not my problem, I gave it to God.
    Age 26
    medications: Atacand,Cellcept,Nifedical,prednisone, minocycline, Ammonium lactate cream

  10. #10
    Join Date
    Feb 2009
    Location
    Lakes Region, NH
    Posts
    93
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I would urge you to file a consumer report with the FDA. They have a form online for patients to report side effects and other problems while taking medicines. Docs almost never report these things!

    They only way to make certain that the FDA knows is to do ourselves and the more people do, the more chance of getting something looked at again. So I urge any and all to do this whenever they have any type of reaction.


    I think if you do a search for FDA med watch you will find the form.
    Krissy in New Hampshire

    DX: Antiphospholipid syndrome, Raynauds, Lyme disease, and lupus "suspect"

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •